About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 898032, 17 pages
http://dx.doi.org/10.1155/2014/898032
Research Article

Conditional Lie-Bäcklund Symmetries and Reductions of the Nonlinear Diffusion Equations with Source

1Department of Applied Mathematics, Zhejiang University of Technology, Hangzhou 310023, China
2School of Management, Hangzhou Dianzi University, Hangzhou 310018, China

Received 10 October 2013; Revised 16 December 2013; Accepted 25 December 2013; Published 25 February 2014

Academic Editor: Weiguo Rui

Copyright © 2014 Junquan Song et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. V. Ovsiannikov, Group Analysis of Differential Equations, Academic Press, New York, NY, USA, 1982.
  2. N. H. Ibragimov, Transformation Groups Applied To Mathematical Physics, Reidel, Boston, Mass, USA, 1985.
  3. G. W. Bluman and S. Kumei, Symmetries and Differential Equations, Springer, New York, NY, USA, 1989.
  4. P. J. Olver, Applications of Lie Groups To Differential Equations, Springer, New York, NY, USA, 2nd edition, 1993.
  5. N. H. Ibragimov, CRC Handbook of Lie Group Analysis of Differential Equations, vol. 1, CRC Press, Boca Raton, Fla, USA, 1994.
  6. G. W. Bluman and S. Anco, Symmetry and Integration Methods For Differential Equations, Springer, New York, NY, USA, 2002.
  7. G. W. Bluman, A. Cheviakov, and S. Anco, Applications of Symmetry Methods To Partial Differential Equations, Springer, New York, NY, USA, 2010.
  8. G. W. Bluman and J. D. Cole, “The general similarity solution of the heat equation,” Journal of Applied Mathematics and Mechanics, vol. 18, pp. 1025–1042, 1969.
  9. P. J. Olver and P. Rosenau, “Group invariant solutions of differential equations,” SIAM Journal on Applied Mathematics, vol. 47, no. 2, pp. 263–278, 1987. View at Scopus
  10. P. J. Olver and P. Rosenau, “The construction of special solutions to partial differential equations,” Physics Letters A, vol. 114, no. 3, pp. 107–112, 1986. View at Scopus
  11. M. C. Nucci, “Iterating the nonclassical symmeteries method,” Physica D, vol. 78, no. 1-2, pp. 124–134, 1994. View at Scopus
  12. P. A. Clarkson and M. D. Kruskal, “New similarity reductions of the Boussinesq equation,” Journal of Mathematical Physics, vol. 30, no. 10, pp. 2201–2213, 1989. View at Scopus
  13. S. Y. Lou and H.-C. Ma, “Non-Lie symmetry groups of (2+1)-dimensional nonlinear systems obtained from a simple direct method,” Journal of Physics A, vol. 38, no. 7, pp. L129–L137, 2005. View at Publisher · View at Google Scholar · View at Scopus
  14. R. Z. Zhdanov, “Conditional Lie-Backlund symmetry and reduction of evolution equations,” Journal of Physics A, vol. 28, no. 13, article no. 027, pp. 3841–3850, 1995. View at Publisher · View at Google Scholar · View at Scopus
  15. A. S. Fokas and Q. M. Liu, “Nonlinear interaction of traveling waves of nonintegrable equations,” Physical Review Letters, vol. 72, no. 21, pp. 3293–3296, 1994. View at Scopus
  16. A. S. Fokas and Q. M. Liu, “Generalized conditional symmetries and exact solutions of non-integrable equations,” Theoretical and Mathematical Physics, vol. 99, no. 2, pp. 571–582, 1994. View at Publisher · View at Google Scholar · View at Scopus
  17. V. A. Galaktionov, “Invariant subspaces and new explicit solutions to evolution equations with quadratic nonlinearities,” Proceedings of the Royal Society of Edinburgh A, vol. 125, no. 2, pp. 225–246, 1995.
  18. S. R. Svirshchevskii, “Lie-Bäcklund symmetries of linear ODEs and generalized separation of variables in nonlinear equations,” Physics Letters A, vol. 199, no. 5-6, pp. 344–348, 1995. View at Scopus
  19. V. A. Galaktionov and S. Svirshchevski, Exact Solutions and Invariant Subspaces of Nonlinear Partial Differential Equations in Mechanics and Physics, Chapman & Hall, London, UK, 2007.
  20. J. R. King, “Exact similarity solutions to some nonlinear diffusion equations,” Journal of Physics A, vol. 23, no. 16, article 17, pp. 3681–3697, 1990. View at Publisher · View at Google Scholar · View at Scopus
  21. C. Sophocleous, “Linearizing mappings for certain nonlinear diffusion equations,” Journal of Physics A, vol. 31, no. 29, pp. 6293–6307, 1998. View at Publisher · View at Google Scholar · View at Scopus
  22. C. Sophocleous, “Symmetries and form-preserving transformations of generalised inhomogeneous nonlinear diffusion equations,” Physica A, vol. 324, no. 3-4, pp. 509–529, 2003. View at Publisher · View at Google Scholar · View at Scopus
  23. C. Sophocleous, “Classification of potential symmetries of generalised inhomogeneous nonlinear diffusion equations,” Physica A, vol. 320, pp. 169–183, 2003. View at Publisher · View at Google Scholar · View at Scopus
  24. C. Sophocleous, “Further transformation properties of generalised inhomogeneous nonlinear diffusion equations with variable coefficients,” Physica A, vol. 345, no. 3-4, pp. 457–471, 2005. View at Publisher · View at Google Scholar · View at Scopus
  25. R. O. Popovych and N. M. Ivanova, “New results on group classification of nonlinear diffusion-convection equations,” Journal of Physics A, vol. 37, no. 30, pp. 7547–7565, 2004. View at Publisher · View at Google Scholar · View at Scopus
  26. M. L. Gandarias and M. S. Bruzón, “Solutions through nonclassical potential symmetries for a generalized inhomogeneous nonlinear diffusion equation,” Mathematical Methods in the Applied Sciences, vol. 31, no. 7, pp. 753–767, 2008. View at Publisher · View at Google Scholar · View at Scopus
  27. C. Qu, “Group classification and generalized conditional symmetry reduction of the nonlinear diffusion-convection equation with a nonlinear source,” Studies in Applied Mathematics, vol. 99, no. 2, pp. 107–136, 1997. View at Scopus
  28. Q. Changzheng, “Exact solutions to nonlinear diffusion equations obtained by a generalized conditional symmetry method,” IMA Journal of Applied Mathematics, vol. 62, no. 3, pp. 283–302, 1999. View at Scopus
  29. L. N. Ji and C. Z. Qu, “Conditional Lie Bäcklund symmetries and solutions to (n+1)-dimensional nonlinear diffusion equations,” Journal of Mathematical Physics, vol. 48, no. 10, Article ID 103509, 2007. View at Publisher · View at Google Scholar
  30. C. Qu, L. Ji, and L. Wang, “Conditional lie bäcklund symmetries and sign-invariants to quasi-linear diffusion equations,” Studies in Applied Mathematics, vol. 119, no. 4, pp. 355–391, 2007. View at Publisher · View at Google Scholar · View at Scopus
  31. C. Qu and C. Zhu, “Classification of coupled systems with two-component nonlinear diffusion equations by the invariant subspace method,” Journal of Physics A, vol. 42, no. 47, Article ID 475201, 2009. View at Publisher · View at Google Scholar · View at Scopus
  32. L. Ji, C. Qu, and Y. Ye, “Solutions and symmetry reductions of the n-dimensional non-linear convection-diffusion equations,” IMA Journal of Applied Mathematics, vol. 75, no. 1, pp. 17–55, 2010. View at Publisher · View at Google Scholar · View at Scopus
  33. L. Ji, “Conditional Lie-bäcklund symmetries and solutions of inhomogeneous nonlinear diffusion equations,” Physica A, vol. 389, no. 24, pp. 5655–5661, 2010. View at Publisher · View at Google Scholar · View at Scopus
  34. L. Ji, “Conditional Lie-Bäcklund symmetries and functionally generalized separable solutions to the generalized porous medium equations with source,” Journal of Mathematical Analysis and Applications, vol. 389, no. 2, pp. 979–988, 2012. View at Publisher · View at Google Scholar · View at Scopus
  35. E. A. Saied, “Classification of the extended symmetries of the inhomogeneous nonlinear diffusion equation,” Journal of the Physical Society of Japan, vol. 64, no. 4, pp. 1092–1097, 1995. View at Scopus
  36. E. A. Saied and M. M. Hussein, “New classes of similarity solutions of the inhomogeneous nonlinear diffusion equations,” Journal of Physics A, vol. 27, no. 14, article 15, pp. 4867–4874, 1994. View at Publisher · View at Google Scholar · View at Scopus
  37. E. A. Saied, “The nonclassical solution of the inhomogeneous nonlinear diffusion equation,” Applied Mathematics and Computation, vol. 98, no. 2-3, pp. 103–108, 1999. View at Publisher · View at Google Scholar
  38. J. Crank, The Mathematics of Diffusion, Oxford University Press, Oxford, UK, 1975.
  39. J. D. Murray, Mathematical Biology, Springer, Berlin, Germany, 1989.